Mississippi, 2003Lightning Strike in Mississippi, August 2, 2003
August 2, 2003 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 1, 8:55 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 1, 8:55 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
955 PM CDT FRI AUG 1 2003
RADAR LOOPS SHOW NEARLY ALL THE CONVECTION DISSIPATING OVER LAND
WITH JUST A FEW RECENTLY DEVELOPED SHOWERS IN THE COASTAL WATERS
SOUTH OF PASCAGOULA. LEFTOVER CIRRUS CLOUDS IN SATELLITE LOOP SHOW A
VERY WELL DEFINED DEFORMATION PATTERN OVER THE AREA WHICH AIDED IN
THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY.
PRECIPITABLE WATER READINGS REMAIN AROUND 2 INCHES...BUT THE MODELS
INSIST DRIER AIR WILL FILTER IN FROM THE NORTH LATE TONIGHT AND
SATURDAY. WITH LOSS OF DAYTIME HEATING...WILL DROP MENTION OF RAIN
TONIGHT ACROSS THE INLAND ZONES...BUT WILL MAINTAIN ISOLATED WORDING
SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE COAST WHERE DEEPER
MOISTURE WILL LINGER MUCH OF THE NIGHT. UPDATES WILL BE OUT
SHORTLY.
UPDATED FIRST PERIOD NUMBERS...
MCB 72/92/73/91 0214 BTR 74/92/75/91 -214
MSY 77/91/77/90 1314 GPT 75/90/76/89 1314
.NEW...NONE
LA...NONE.
MS...NONE.
22
Hazardous weather outlook, Aug 1, 9:10 PM CST, 4 hours 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT FRI AUG 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY IN COASTAL SECTIONS
OVERNIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE
COASTAL WATERS OVERNIGHT. A FEW OF THE STRONGER THUNDERSTORMS MAY
PRODUCE OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN...AND WIND GUSTS OF
20 TO 25 MPH. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER
LAND EACH DAY WITH ISOLATED THUNDERSTORMS OVER MARINE AREAS.
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
22
Lightning, Jackson
- When
- August 2, 1:45 AM CST
- Where
- Jackson County, Pascagoula
- Reported by
- NEWSPAPER
- Coordinates
- 30.463, -88.623 (the zone’s center; the record gives no point)
Lightning ignited a fire of a tank containing 350,000 barrels of crude oil at an oil refinery .
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Mexico, August 2, 20031 death · 1 injured · 1 event
- Flash Flood and Flood in Ohio, August 2, 2003$500,000 · 50 kt wind · 6 events
- Flood in Florida, August 2 to 31, 2003$150,000 · 1 event
- Flash Flooding and Hail in Illinois, August 2 to 3, 20035 injured · 1.75 in hail · 14 events
- Hail and Damaging Winds in Kentucky, August 2, 2003$75,000 · 60 kt wind · 7 events
- Damaging Winds and Strong Wind in Mississippi, August 2, 2003$73,000 · 53 kt wind · 6 events
- Flash Flooding and Hail in Oklahoma, August 2, 2003$55,000 · 70 kt wind · 7 events
- Flash Flooding in New York, August 2, 2003$60,000 · 4 events
- Damaging Winds in Indiana, August 2, 2003$25,000 · 60 kt wind · 2 events
- Flash Flooding and Flooding in Ohio, August 2, 2003$5,000 · 50 kt wind · 12 events
- Damaging Wind in Massachusetts, August 2, 2003$15,000 · 52 kt wind · 1 event
- Hail in Wisconsin, August 2, 20030.88 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377181.